Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TINGLING...What's the Dilly Yo?
Apr 27, 2003

Hey Dr. Bob, What's the deal with everybody writing in about tingling hands and feet as symptoms? Is this some sort of symptom of ARS? Or does it happen later on with the onset of AIDS? Does it even happen at all??? People's questions on this forum probably screw other people up more often than one thinks. I am confused cause I have never read anything about it ever. Thanks for clearing this situation up, you rock.

Response from Dr. Frascino

Hello,

Oh I dont know, it seems to be the "symptom du jour" this month. Apparently someone read that someone heard that their neighbors best friends cousin, who might have HIV, had tingling hands and feet. Thats all it takes to set off a new wave of panic for worried wells searching the Internet for symptoms. Last month, it was "floaters." Next month? Who knows? Stools that glow in the dark?

Distal sensory peripheral neuropathy is the medical term for a condition that can be related to HIV disease. It is most frequently induced by the d-drugs ddI (Videx), ddc (Hivid), and D4T (Zerit). It can also be a very late-stage complication of HIV itself. It can cause tingling, numbness, and pain in the feet and hands. It occurs symmetrically (on both sides) and the feet are usually more involved than the hands.

Hope that clears things up. Hey, look over there. Doesnt that poop look like its glowing in the dark? Stay well.

Dr. Bob



Previous
A long, twisted tale.
Next
Dr. Bob...PLEASE post this: It may help others.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement